MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Codes Unintended Movement (3026); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield pusher wire was returned for analysis inside a sealed biohazard bag and a shipping box, but the braid was not returned.Damaged location details: the tip coil was in good condition.The distal and proximal dps restraints and the dps sleeves were intact, with no signs of damage.No defects were found on the re-sheathing marker or re-sheathing pad.The distal hypotube was found to be stretched, but the ptfe shrink tubing remained intact.No damage was noted on the pusher wire.No other anomalies were found.Testing/analysis: n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the pipeline failure was not determined.Multiple pipeline devices were not being used when movement occurred.There was no friction or difficulty during delivery or positioning and it was noted that everything was normal.The device did not jump during deployment.The tip of the catheter moved during the deployment process, but no abnormal movement occurred.During the process of releasing the pipeline, the proximal end always could not be opened.The surgeon tried a series of operations: deploying the pipeline for a longer distance, overall reducing and increasing tension, repeatedly pushing and pulling, swinging, and retrieving the stent and deploying it again, but none of them could open the proximal end of the pipeline.Therefore, the pipeline had to be completely removed from the body.Because there was only one ped2-500-35 in stock in the hospital, a domestic competitor's blood flow-guided dense mesh stent had to be used.The operation was successfully completed and the complaint was reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that the pipeline embolization device failed to open at the proximal section.The patient was undergoing treatment of a saccular, unruptured right ophthalmic artery aneurysm with a max diameter of 30 mm and a 10 mm neck diameter.The landing zone was 5.6mm distally and 4.8mm proximally.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment (dapt) was administered.The pru level was normal.It was reported that a non-medtronic micro-guidewire assisted a non-medtronic stent microcatheter to reach the right ophthalmic artery segment to prepare for deploying the stent pipeline embolization shield.During the deployment process, the proximal end could not open and adhere to the wall, and the stent kept fanning into the tumor.Repeated push-pull, swing and deploying over a longer distance could not solve the problem.The pipeline was not positioned in a bend.More than 50% of the pipeline was deployed when it failed to open and it was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21942143
Report Number2029214-2025-01111
Device Sequence Number9056419
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public(01)00763000284756(17)270228(10)B699213
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB699213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/13/2025
06/26/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/23/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale